SMITH & NEPHEW, INC. FOOTPRINT ULTRA PK SUTURE ANCHOR 4.5; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Back to Search Results |
| Catalog Number |
72202901 |
| Medical Device Problem Code |
Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Code |
Device Embedded In Tissue or Plaque (3165)
| Date of Event |
03/06/2026
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that, during a rotator cuff repair, a footprint ultra suture anchor 4.5 was used, and abnormal noise occurred in the anchor¿s internal core, resulting in failure to secure the suture, it could not be fully locked.The anchor was not removed from the body due to this issue.Since the anchor had an inverted barbed structure, the surgeon replaced it with a new anchor from the stock supply after checking that there was a problem with the product.The procedure was resumed, with a non-significant delay, using an equivalent s+n back-up.The back up was used in the originally drilled bone hole, no voids were left.The instrument to prepare the insertion site was a 3,8 mm bone cone and the site was cleared of all debris prior to the insertion.The patient status was fine.No further complications were reported.
Additional Manufacturer Narrative
H11: h3, h6: this complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.